MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH - MR MAGNETOM VIDA; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING

SIEMENS HEALTHCARE GMBH - MR MAGNETOM VIDA; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Model Number 11060815
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Laceration(s) (1946)
Date of Event 11/25/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Siemens initiated an investigation of the reported incident.A supplemental report will be submitted if additional information is received upon conclusion of the investigation.
 
Event or Problem Description
It was reported that the patient's hand was injured after an examination using the magnetom vida system.Wooden steps were located on the right side of the patient table (patab).The patient put his right hand on the edge of the patab when the table was being lowered and the patient's fingers were caught between the edge of the patient table and the wooden steps.Patient's right hand middle finger was fractured and both middle finger and fourth finger suffered soft tissue injury.The injuries were treated with 20 sutures in total, the avulsed skin was regrafted, and the hand was immobilized.
 
Additional Manufacturer Narrative
H10 manufacturer narrative: siemens completed the investigation of the reported event.As previously reported, siemens was informed that the patient's hand was injured after an examination using the magnetom vida system.Wooden steps were located on the right side of the patient table (patab).The patient put his right hand on the edge of the patab when the table was being lowered and the patient's fingers were caught (pinched) between the edge of the patient table and the wooden steps.Patient's right hand middle finger was fractured and both middle finger and fourth finger suffered soft tissue injury.The injuries were treated with 20 sutures in total, the avulsed skin was regrafted, and the hand was immobilized.The mr system was checked and found to be in specification.Siemens assessed the complained event and concluded that the cause of this event was a user error.The stairs are not siemens healthineers equipment, and these stairs are the root cause for the patient's injury.This issue was not caused by a technical deviation of the mr system but by inattentiveness of the operator.It is in the responsibility of the operator to take care that the patient is safely laying on the table during table movements.The magnetom vida operator manual - mr system; syngo mr xa 10 (page 28) provides clear instructions to carefully monitor the patient during table movement.This complaint was closed.H11 corrected data: d3: device was not serviced by a third party.This field should have been checked "no" in the initial report submitted to the fda on december 15.2022.

Brand Name
MAGNETOM VIDA
Common Device Name
SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH - MR
henkestrasse 127
erlangen, 91052
GM  91052
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH - MR
henkestrasse 127
erlangen, 91052
GM   91052
Manufacturer Contact
rebecca tudor
40 liberty blvd.
65-1a
malvern, PA 19355
4843234198
MDR Report Key15993096
Report Number3002808157-2022-54576
Device Sequence Number6151074
Product Code LNH
UDI-Device Identifier04056869039176
UDI-Public04056869039176
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K220425
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number11060815
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2022
Supplement Date Received by Manufacturer03/08/2023
Initial Report FDA Received Date12/15/2022
Supplement Report FDA Received Date03/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown